PREDNISOLONE AND HIGH BLOOD PRESSURE

Hi all

has anyone on prednisone had increased blood pressure like me .Gp has offered me pred again but I am loathed the try it due to last reaction as i ended up at A&E because of it . i told her this happened last time . She hs suggested upping my preventer to 4 puffs over the weekend and use my reliever as and when with antibiotics .

Normally I have managed bp with medication on a normal level but now it rises when i get asthma attacks and i am more stressed. I try to keep calm but this is not always easy . The antibiotics I get on alright with but i am still unsure about taking pred again .

Any one out there feel the same

Cheers

Mo

3 Replies

oldestnewest
  • Hi Mo,

    Sorry you're not well. Hypertension is a possible side effect, and if you're sure that's what landed you in hospital last time, your GP should really have listened to your concerns and given you something else, as that's really the last thing you want again and at present the ambo's are struggling like everyone else to get around if you live in a out of the way or even side roads.

    Your action plan should clearly state doubling your beclomethasone, but not the serevent during rough patches and how long you continue to do this once you recover. Use both through a spacer as well if you have one, makes a big difference to the effectiveness, I use the spacer all year long.

    Chris

  • thanks Chris

    now I know about increase it may help. I am surprised at my last visit to asthma nurse that I wasnt given this info for times like this . Gp said hold back on the pred till surgery open on monday . At least if I do have to take it she will be around to advise . I do not wish to spend any time in A&E especially at this time when they are already busy

    Cheers

    Mo

  • Unfortunately action plans don't seem to get drawn up unless you ask for one, and this was something that was raised at the consultation events last year, all those new to asthma and those who feel they need some guidance should not have to ask, if your new to asthma you don't know what to expect and it's frightening.

    Some like myself don't have one, but the basics are still the same, if you use a peakflow meter, then if you fall below 80% of your best or predicted figure, you double up your ICS (beclomethasone in your case) and stay on that for around 5-7 days after you return above the 80% level, or if you only work on symptoms, thats a bit more subjective, but if you need your reliever more than once a day, or had difficulty sleeping, double up.

    If your PF is 70% and below, have symptoms all the time or using your reliever 4 hours or more, then thats the time to take the prednisolone, as well as doubling your preventer.

    You may still need help, and don't be afraid to get it, also worth once better to have a quick chat with your asthma nurse as you may need your meds changed, especially if you fall under 80% or have symptoms frequently.

You may also like...